Depakote ER User Reviews

Depakote ER - User Reviews

Depakote ER User Reviews

Now you can gain knowledge and insight about a drug treatment with Patient Discussions.

Here is a collection of user reviews for the medication Depakote ER sorted by most helpful. Patient Discussions FAQs


Comment from: 25-34 on Treatment for 1-6 months (Patient) Published: October 05

I have been on Depakote 500 mg at night for going on four months now, along with40 mg Prozac in the morning. I have not been more pleased with a med than I am with this. I am much more calm and less aggressive, the racing thoughts are pretty much gone, and I'm sleeping better. The only thing I have noticed is a slight hand tremor. I am completely satisfied with this drug.

Related Reading: Prozac

Comment from: newfyman, Female on Treatment for 1-6 months (Patient) Published: May 10

It is amazing how clear my head is. After all the years of being on SSRIs that put me in a hypomania phase, this medication has been a godsend. I also think as a healthcare professional that Depakote works better for bipolar type 2.

Comment from: devilishbraddy@yahoo.com, 19-24 on Treatment for 1-6 months (Patient) Published: April 20

I feel that Depakote has help me faithfully with my diagnosis of being Bipolar, and I'm coping with it through life's up's and down's. I feel that my Depakote will help me for the rest of my life.

Comment from: rr, 19-24 on Treatment for 1-6 months Published: December 25

i began taking this medication a few months ago after a manic episode with many consequences and things calmed down A LOT after. it has really kept me much more rational and in control of my thoughts etc. i haven't gained a pound and usually sleep better. i only take 500 mg so that could be why i dont have the weight gain. i also take lamictal, im not sure how that affects things.

Related Reading: lamictal

Comment from: dalehoward, 45-54 Female on Treatment for 1-2 years (Patient) Published: December 09

I take 1750 mg per day, but the nice thing about Depakote ER, vs regular enteric coated Depakote, is that I only have to remember to take this version once a day.

Comment from: KK, 45-54 Female on Treatment for 6 months - 1 year (Patient) Published: February 16

I'm a 50 year old "white collar" male & have had migraines since I was in my 20's - these have steadily gotten worse over the years. One year ago I was getting about one migraine every other day & would never go a day without some level of bad headache. I have been on most preventive drugs that exist & now take a few acute ones as needed. Also have gone through every test possible (like a sleep study, head & neck CAT & MRI scans, etc.), even tried acupuncture & chiropractics for treatment but they failed to help. About 9 months ago I started on a 1,000 mg night time dose of Depakote ER, am now at 2,000 mg. Not totally impressed with the results so far - still getting daily big headaches & the migraines are now stretched out to 3 days instead of 2 days. The downside is there are 2 annoying side effects: have gained 10 pounds & getting tremors in my arms & legs periodically, especially after physical stress like mild exercise (not too bad I guess). The upside is it helps me sleep better. My neurologist wants me to stay at this dose for another 3 months to see what effect it has, so I'm doing so. On a side note, my Dr. (who I trust) is a big believer in multiple meds at one time as studies show they can compliment one another, so I'm also on Gabitril 8 mg & Tizanidine 6 mg & Migralief 2 per day (non-prescription). Hope this info helps others.

Related Reading: headache | tremors | stress

Comment from: 19-24 on Treatment for 6 months - 1 year (Patient) Published: January 08

Was put on Depakote after being diagnosed with bipolar. I had been having major rage episodes-screaming, crying, punching holes in walls, etc. I was also having severe mood swings. The Depakote is the only thing that keeps me stable. If I stop taking it or miss a dose, it is immediately noticeable. I take 500 mg. in the AM and 1000 mg at bedtime. I have not had a lot of side effects. I have increased appetite and gained a lot of weight (25 pounds in 6 months), and developed hypothyroid. However, I started taking Cymbalta right around the same time, so I'm not sure which drug caused the side effects. Anyway, I have had a lot of success with Depakote.

Related Reading: Cymbalta

Comment from: 45-54 Female on Treatment for 1-6 months (Patient) Published: January 30

Depakote ER has worked for the headaches but has caused me to gain 10 pounds.


Patient Comments are not a substitute for professional medical advice, diagnosis, or treatment. Never delay or disregard seeking professional medical advice from your physician or other qualified health provider because of something you have read on RxList. The opinions expressed in the comments section are of the author and the author alone. RxList does not endorse any specific product, service or treatment.

Alert If you think you have a medical emergency, call your doctor or 911 immediately.


Report Problems to the Food and Drug Administration

You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.


Living Better

Find the secrets to longer life.

advertisement
advertisement
Use Pill Finder Find it Now See Interactions

Pill Identifier on RxList

  • quick, easy,
    pill identification

Find a Local Pharmacy

  • including 24 hour, pharmacies

Interaction Checker

  • Check potential drug interactions
Search the Medical Dictionary for Health Definitions & Medical Abbreviations